# SDR CA080617003

- Difficulty date: June 7, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cndair CL2151A10
- Aircraft time: 3,798 hours
- Engine: Pwa R2800CA3
- Propeller: Hamstd 43E60
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Failed
- Location: Nr 9 Cylinder
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE, THE FLIGHT CREW HEARD THE NR1 ENGINE BACKFIRE. THE ENGINE WAS SHUTDOWN AND THE PROPELLER FEATHERED. DURING INVESTIGATION, THE MAINT CREW DISCOVERED THE EXHAUST VALVE IN CYL NR 9 HAD DROPPED INTO THE CYL. SOME PIECES OF THE VALVE WENT OUT THE EXHAUST PIPE. THE CYL WAS REPLACED, ENG GROUND RUN  AND THE MAIN OIL SCREEN WAS INSPECTED. THE ACFT WAS RETURNED TO SERVICE.
